MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in a coronary artery.A 2.25x32mm promus premier¿ drug-eluting stent was advanced into the guide catheter; however, it was noted that the stent came off of the balloon and was sticking as it entered the guide catheter.The device was retrieved but it loosen on the balloon catheter and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: promus premier us mr 2.25x32mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found stent damage.Distal end of the stent to the mid-section were damaged with stent struts stretched and pulled distally along the balloon with the distal end of the stent covering the distal balloon cone.The stent has also moved slightly on the balloon in a distal direction.The proximal end of the stent was undamaged.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of shaft polymer extrusion revealed multiple kinks on the inner and outer material.Multiple sites of inner shaft polymer extrusion bunching occurred on the distal inner close to the bicomponent bond and stretching which occurred on the port bond for a length of 4mm.A visual and microscopic examination found damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in a coronary artery.A 2.25x32mm promus premier drug-eluting stent was advanced into the guide catheter; however, it was noted that the stent came off of the balloon and was sticking as it entered the guide catheter.The device was retrieved but it loosen on the balloon catheter and the procedure was completed with a different device.No patient complications were reported.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7747147
Report Number2134265-2018-06785
Device Sequence Number1258341
Product Code NIQ
UDI-Device Identifier08714729844945
UDI-Public08714729844945
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2018
Device Model NumberH7493952832220
Device Catalogue Number39528-3222
Device Lot Number0020304257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1